Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 12, NWS Bismarck, ND

April 18, 201415 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 18, 2014, 4:10 AM CDT for 15 counties in North Dakota. It took effect at Apr 18, 2014, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2014, 4:10 AM CDT (09:10 UTC)
In effect from
Apr 18, 2014, 10:00 AM CDT
Expired
Apr 18, 2014, 10:00 PM CDT
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1879 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WWUS73 KBIS 180910
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
410 AM CDT FRI APR 18 2014

...WINDY CONDITIONS TODAY...

.STRONG LOW PRESSURE OVER THE NORTHERN HIGH PLAINS OF EASTERN
MONTANA WILL GENERATE STRONG SOUTHEASTERLY WINDS TODAY ACROSS
CENTRAL AND EASTERN NORTH DAKOTA. SUSTAINED WINDS AROUND 30 MPH
AND GUSTS TO 45 MPH ARE EXPECTED.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


NDZ003>005-011>013-021-022-035-181800-
/O.NEW.KBIS.WI.Y.0012.140418T1500Z-140419T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
BURLEIGH-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...BISMARCK
410 AM CDT FRI APR 18 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...LATER THIS MORNING THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ023-025-036-037-047-048-050-051-181800-
/O.NEW.KBIS.WI.Y.0012.140418T1500Z-140419T0300Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
410 AM CDT FRI APR 18 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

* TIMING...LATER THIS MORNING THROUGH MID-EVENING.

* WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

HEINERT
5 follow-up statements
826 
WWUS73 KBIS 181449
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
949 AM CDT FRI APR 18 2014

...WINDY CONDITIONS TODAY...

.STRONG LOW PRESSURE OVER THE NORTHERN HIGH PLAINS OF EASTERN
MONTANA WILL GENERATE STRONG SOUTHEASTERLY WINDS ACROSS CENTRAL
AND EASTERN NORTH DAKOTA TODAY. SUSTAINED WINDS AROUND 30 MPH AND
GUSTS TO 45 MPH ARE EXPECTED.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ003>005-011>013-021-022-035-182300-
/O.CON.KBIS.WI.Y.0012.140418T1500Z-140419T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
BURLEIGH-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...BISMARCK
949 AM CDT FRI APR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...NOW THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ023-025-036-037-047-048-050-051-182300-
/O.CON.KBIS.WI.Y.0012.140418T1500Z-140419T0300Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
949 AM CDT FRI APR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...NOW THROUGH MID-EVENING.

* WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TM
868 
WWUS73 KBIS 182139
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
439 PM CDT FRI APR 18 2014

...WINDY CONDITIONS TODAY...

.STRONG LOW PRESSURE OVER SOUTHEAST MONTANA WILL GENERATE STRONG
SOUTHEASTERLY WINDS ACROSS CENTRAL AND EASTERN NORTH DAKOTA
THROUGH EARLY THIS EVENING. SUSTAINED WINDS AROUND 30 MPH AND
GUSTS TO 45 MPH ARE EXPECTED.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ003>005-011>013-021-022-035-190000-
/O.CON.KBIS.WI.Y.0012.000000T0000Z-140419T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
BURLEIGH-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...BISMARCK
439 PM CDT FRI APR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ023-025-036-037-047-048-050-051-190300-
/O.CON.KBIS.WI.Y.0012.000000T0000Z-140419T0300Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
439 PM CDT FRI APR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THROUGH MID-EVENING.

* WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
941 
WWUS73 KBIS 182251
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
551 PM CDT FRI APR 18 2014

...WINDY CONDITIONS TO CONTINUE EAST INTO THIS EVENING...

.STRONG LOW PRESSURE OVER NORTHWEST SOUTH DAKOTA IS PRODUCING
STRONG SOUTHEAST WINDS ACROSS CENTRAL AND EASTERN NORTH DAKOTA. 
SUSTAINED WINDS AROUND 30 MPH AND GUSTS TO 45 MPH ARE EXPECTED
INTO THE EARLY EVENING FROM MINOT TO BISMARCK...BUT WILL CONTINUE
THROUGH MID EVENING OVER BOTTINEAU AND THE TURTLE MOUNTAINS SOUTH
INTO THE JAMES RIVER VALLEY.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ004-005-012-013-022-190300-
/O.EXT.KBIS.WI.Y.0012.000000T0000Z-140419T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY
551 PM CDT FRI APR 18 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ003-011-021-035-190000-
/O.CON.KBIS.WI.Y.0012.000000T0000Z-140419T0000Z/
RENVILLE-WARD-MCLEAN-BURLEIGH-
INCLUDING THE CITIES OF...MOHALL...MINOT...GARRISON...BISMARCK
551 PM CDT FRI APR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ023-025-036-037-047-048-050-051-190300-
/O.CON.KBIS.WI.Y.0012.000000T0000Z-140419T0300Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
551 PM CDT FRI APR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THROUGH MID-EVENING.

* WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TWH
629 
WWUS73 KBIS 190012
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
712 PM CDT FRI APR 18 2014

...WINDY CONDITIONS TO CONTINUE EAST INTO THIS EVENING...

.LOW PRESSURE OVER NORTHWEST SOUTH DAKOTA IS PRODUCING STRONG
SOUTHEAST WINDS ACROSS EASTERN NORTH DAKOTA. SUSTAINED WINDS
AROUND 30 MPH AND GUSTS TO 45 MPH ARE EXPECTED THROUGH MID EVENING
AT PLACES LIKE BOTTINEAU...RUGBY...HARVEY...JAMESTOWN...ASHLEY AND
ELLENDALE. 

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ003-011-021-035-190115-
/O.EXP.KBIS.WI.Y.0012.000000T0000Z-140419T0000Z/
RENVILLE-WARD-MCLEAN-BURLEIGH-
INCLUDING THE CITIES OF...MOHALL...MINOT...GARRISON...BISMARCK
712 PM CDT FRI APR 18 2014

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO
DECREASE THROUGH THE EVENING.

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-190300-
/O.CON.KBIS.WI.Y.0012.000000T0000Z-140419T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
712 PM CDT FRI APR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THROUGH MID EVENING.

* WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
400 
WWUS73 KBIS 190306
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1006 PM CDT FRI APR 18 2014

...WINDS DIMINISHING OVER CENTRAL NORTH DAKOTA...

.WINDS WILL CONTINUE TO DIMINISH OVER EASTERN PORTIONS OF CENTRAL
NORTH DAKOTA LATE THIS EVENING. THEREFORE THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-190415-
/O.EXP.KBIS.WI.Y.0012.000000T0000Z-140419T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1006 PM CDT FRI APR 18 2014

...WIND ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO DIMINISH OVER EASTERN PORTIONS OF CENTRAL
NORTH DAKOTA LATE THIS EVENING. THUS THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$

TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 18, 4:02 AM CDT, 8 minutes earlier.

Area forecast discussion, Apr 18, 4:02 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
402 AM CDT FRI APR 18 2014

.SHORT TERM...(TODAY AND TONIGHT)

ISSUED AT 402 AM CDT FRI APR 18 2014

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE STRONG WINDS
DEVELOPING THIS MORNING AND AFTERNOON...CHANCES FOR RAIN NOW
THROUGH TONIGHT...AND THE POSSIBILITY OF A THUNDERSTORM FAR
SOUTHWEST/FAR SOUTH CENTRAL LATER TODAY INTO THIS EVENING. MODELS
IN FAIR AGREEMENT AND BASED THE SHORT TERM PERIOD ON A BLEND.

CURRENTLY...UPPER LEVEL RIDGE AXIS OVER THE HIGH PLAINS MOVING
EASTWARD AS A POTENT S/WV TROUGH OVER THE PACIFIC NORTHWEST
PROPAGATES INLAND. LEE SIDE CYCLOGENESIS UNDERWAY ACROSS ALBERTA
SOUTHWARD ACROSS MONTANA IN RESPONSE. BKN-OVC CLOUDS CONTINUE TO
STREAM ACROSS THE LOCAL AREA AHEAD OF THE RIDGE. INCREASING
THERMAL UPGLIDE EAST OF THE DEVELOPING SFC LOW RESULTING IN RADAR
RETURNS ACROSS THE REGION. CIGS GENERALLY 8K FEET AGL AND UP SO
DOUBT MUCH IS REACHING THE GROUND. THE EXCEPTION IS THE NORTHWEST
CORNER OF THE STATE WHERE CIGS HAVE DROPPED TO 4K FT AGL WITH KISN
REPORTING LIGHT RAIN PERIODICALLY THIS AM. THIS IS ALSO WHERE THE
STRONGEST THERMAL LIFT IS AT AND MOISTURE ADVECTION.

FOR PRECIPITATION OVER THE NEXT 24 HOURS OR SO...WILL GENERALLY
SEE CHANCES INCREASING ACROSS WESTERN NORTH DAKOTA TODAY SPREADING
EAST ACROSS THE REMAINDER OF THE FORECAST AREA THIS EVENING AS THE
UPPER LEVEL TROUGH/MID LEVEL LOW MOVES EAST ACROSS NORTHERN
MONTANA AND THE SFC LOW AND ITS ASSOCIATED FRONTAL BOUNDARIES MOVE
EAST ACROSS THE DAKOTAS. STRONG WAA THIS AFTERNOON/EVENING ACROSS
WESTERN AND CENTRAL SOUTH DAKOTA WILL NOSE INTO MY SOUTH DAKOTA
BORDER COUNTIES GENERATING LATE AFTERNOON/EVENING DESTABILIZATION.
4KM WRF INDICATES A WEAK CONVECTIVE COMPLEX DEVELOPING OVER FAR
SOUTHEASTERN MONTANA AND ADVANCING EAST-NORTHEAST FOR SEVERAL
HOURS. THUS ADDED THUNDERSTORMS TO THE FORECAST 22Z-06Z LATE THIS
AFTERNOON AND EVENING FAR SOUTHWEST AND FAR SOUTH CENTRAL.
PRECIPITATION WILL END AFTER MIDNIGHT AS FORCING ASSOCIATED WITH
THE UPPER LEVEL WAVE AND SFC LOW MOVE MORE INTO FAR EASTERN ND AND
MINNESOTA. EXPECT QPF TO REMAIN AT OR BELOW A QUARTER OF AN INCH
WITH THE HEAVIER PRECIPITATION REMAINING OFF TO OUR NORTH CLOSER
TO THE MID LEVEL LOW.

SOUTHEAST WINDS ALREADY ON THE INCREASE RIGHT NOW AS THE PRESSURE
GRADIENT CONTINUES TO TIGHTEN EAST OF THE DEEPENING SFC LOW. A
RATHER IMPRESSIVE PRESSURE GRADIENT WILL MATERIALIZE FOR
TODAY...GENERATING SUSTAINED SOUTHEAST WINDS AROUND 30 MPH AND
GUSTS TO 40 MPH ACROSS MY CENTRAL AND EAST. THUS HAVE HOISTED A
WIND ADVISORY FROM THIS MORNING THROUGH THE AFTERNOON (THROUGH MID
EVENING ACROSS THE JAMES RIVER VALLEY) WHERE WINDS ARE EXPECTED TO
BE STRONGEST. THERE MAY BE A PERIOD WHERE STRONG WINDS WILL OCCUR
ACROSS THE SOUTHWEST THIS MORNING/EARLY AFTERNOON. WILL MONITOR.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 402 AM CDT FRI APR 18 2014

PERIOD BEGINS WITH PROGRESSIVE PATTERN AND QUASI ZONAL
FLOW ACROSS NORTHERN CONUS WITH STRONG SHORT WAVE SKIRTING JUST
ALONG INTERNATIONAL BORDER...SUPPORTING SURFACE LOW AND ASSOCIATED
PRECIP DEPARTING TO EAST OF CWA. ANOTHER SHORTWAVE FOLLOWS SIMILAR
PATH...BUT BEST PRECIP CHANCES REMAIN NORTH OF THE BORDER SUNDAY
INTO MONDAY. HOWEVER...NAM/ECMWF SHOW WEAK INSTABILITY WITH COLD
FRONT CROSSING THE AREA DURING THE AFTERNOON. THEREFORE HAVE
INCLUDED SOME LOW POPS AND SLIGHT CHANCE OF THUNDER ACROSS MAINLY
CENTRAL AND NORTHWEST AREAS SUNDAY AFTERNOON. THIS SHORTWAVE THEN
DIGS ACROSS GREAT LAKES REGION WHILE RIDGE BUILDS ACROSS WESTERN
CONUS BY MONDAY. THIS MORE AMPLIFIED PATTERN CONTINUES WITH LONG
WAVE TROUGH MOVING INTO THE WEST ON TUESDAY. AT THIS POINT MODEL
DIFFERENCES BEGIN TO INCREASE WITH PROGRESSION OF UPPER LOW TO
APPROXIMATELY MONTANA BY 00Z THU...WHERE 00Z GFS CUTS OFF LOW WHILE
00Z ECMWF AND GFS ENSEMBLES ARE IN BETTER AGREEMENT WITH AN OPEN
TROUGH. REGARDLESS OF THESE DIFFERENCES...OVERALL PATTERN SUPPORTS
HIGHER POPS BEGINNING TUESDAY NIGHT. SOME QUESTION ABOUT EXTENT OF
INSTABILITY WITH GFS/ECMWF SHOWING VERY WEAK INSTABILITY NUDGING
INTO ND WEDNESDAY. GIVEN MODEL DIFFERENCES AND RUN/RUN
CHANGES...TAPERED DOWN ON THUNDER CHANCES BUT DID NOT REMOVE
ENTIRELY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)

ISSUED AT 402 AM CDT FRI APR 18 2014

VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. WILL SEE
INCREASING SOUTHEAST WINDS THROUGH THE MORNING...WITH THE
STRONGEST WINDS OVER CENTRAL AND EASTERN NORTH DAKOTA DURING THE
DAY AND EVENING FRIDAY...WITH SUSTAINED WINDS AROUND 25-30 MPH
AND GUSTS TO NEAR 40 MPH. WINDS WILL BEGIN TO DIMINISH OVER THE
WEST FRIDAY AFTERNOON AS LOW PRESSURE APPROACHES. LIGHT RAIN
NORTHWEST THIS MORNING...WITH BETTER PRECIPITATION CHANCES
DEVELOPING WEST FRIDAY DAYTIME SPREADING EAST FRIDAY EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR NDZ003>005-011>013-021-022-035.

WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR NDZ023-025-036-037-047-048-050-051.

&&

SHORT TERM...NH
LONG TERM...JNS
AVIATION...NH
Hazardous weather outlook, Apr 17, 7:09 PM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
709 PM CDT THU APR 17 2014

NDZ004-012-190015-
BOTTINEAU-MCHENRY-
709 PM CDT THU APR 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

A FLOOD WARNING CONTINUES FOR THE WILLOW CREEK NEAR WILLOW
CITY...AND FOR THE SOURIS RIVER NEAR WESTHOPE. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL
NORTH DAKOTA TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ011-190015-
WARD-
709 PM CDT THU APR 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

A FLOOD WARNING HAS BEEN ISSUED FOR THE SOURIS RIVER NEAR FOXHOLM.
SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL
NORTH DAKOTA TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>003-005-009-010-013-017>023-025-031>037-040>048-050-051-
190015-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
709 PM CDT THU APR 17 2014 /609 PM MDT THU APR 17 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL
NORTH DAKOTA TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.